Nebraska, 2001

Hail in Nebraska, July 3, 2001

July 3, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 2, 2:25 PM CST, 10 hours 21 minutes earlier.

Area forecast discussion, Jul 2, 2:25 PM CST, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
325 PM CDT MON JUL 2 2001

THUNDERSTORM CHCS RMN FCST CONCERN THROUGH TUE WITH TEMPS THE MAIN
CHALLENGE ON WED.  WENT WITH ETA/AVN BLEND THIS FCST PD.

SHORT TERM...AT 20Z WRMFNT WAS ESTIMATED NR AN ANW-OLU-FNB LINE WITH
SECOND BNDRY FM FSD VCNTY TO NR VTN/CDR AND N-S REMNANTS OF OLD
OUTFLOW NR MO RVR.  WITH CLOUD ELEMENTS INCREASING NR INTERSECTIONS
OF BNDRYS NW OF FCST AREA...AND A FEW LTG STRIKES SHOWG UP IN
SD...FEEL THIS AREA WILL BE THE FIRST TO SEE DEVELOPMENT NR OAX
CWA.  MESOETA RMND FAIRLY CONSISTENT IN DVLPG MCS NCNTRL NEBR AND
DROPG PCPN AREA SE THIS EVENING.  THIS LOOKS PLAUSIBLE AND THUS WILL
KEEP THE FAIRLY HIGH POPS GOING.  FIRST MCS COULD WEAKEN AS IT MOVS
TWD/INTO SERN NEBR SO WL KEEP A LTL LOWER POPS IN THAT LOCATION.
THEN 2ND AREA OF CONVECTION COULD DVLP FAR NERN NEBR LATER TNGT
SIMILAR TO LAST NGT AND DROP TWD ECNTRL ZONES BY TUE MORNING.  PREV
FCST LOWS LOOK GOOD.

FOR TUE...OUTFLOW COULD CONTAMINATE SCENARIO...BUT BELIEVE FNT WL
WORK SLOWLY SE ACRS FCST AREA SETTING UP IN SERN NEBR BY LATE AFTN.
ETA'S INSTABILITY FCST IS HIGH WITH OVR 4000 J/KG CAPE AND 0-6KM
SHEAR BULLSEYE MOVG ACRS FCST AREA.  IF TSTMS DO DVLP IT COULD BE
QUITE ACTIVE.  SO...PREV FCST OF RELATIVELY HIGH POPS LOOK GOOD AS
DO TEMPS.

SOME QUESTION TO HOW FAR S FNT WL MOV...IF IT DOES...TUE NGT/WED AS
UPR RDG RMNS NRLY STATIONARY.  ATTM WILL COUNT ON ENOUGH CONVECTION
TO PUSH IT SE OF NERN NEBR BY WED AND LEAVE NRN 1/2 OF CWA DRY ON
WED.  WL CONT SMALL POPS POPS ACROSS THE S.  WITH ERLY SFC FLOW
COOLER AVN MAV TEMPS LOOK A LTL BTR THAN NGM.

.OMA...NONE
CHERMOK

In the hours before

Special weather statement, Jul 2, 7:15 PM CST, 5 hours 31 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031035-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
815 PM CDT MON JUL 2 2001

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF NORTHEAST
AND EAST CENTRAL NEBRASKA UNTIL 100 AM CDT.

A NEARLY STATIONARY FRONT CURVED FROM WESTERN NEBRASKA TO THE
NORTHEAST PART OF THE STATE...THEN INTO WESTERN IOWA EARLY MONDAY
EVENING.  LOW LEVEL MOISTURE WAS POOLING ALONG AND NORTH OF THE
FRONT.  THUNDERSTORMS SHOULD OCCUR ALONG THE FRONT AND THEN MOVE
EAST OR SOUTHEAST.  THE COMBINATION OF SHEAR AND INSTABILITY SUGGEST
THAT THUNDERSTORMS COULD PRODUCE HAIL AND DAMAGING WINDS.  THE MAIN
THREAT IS EXPECTED TO SHIFT MORE TOWARD HEAVY RAIN LATE TONIGHT.

MILLER
Local storm report, Jul 2, 10:01 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1101 PM CDT MON JUL 02 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0958 PM    2 W ORCHARD               NE   .75 INCH HAIL
07/02/01   ANTELOPE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1009 PM    5 E NIOBRARA              NE   1 INCH HAIL
07z/02/01   KNOX                           REPORTED BY PUBLIC.
Local storm report, Jul 2, 10:27 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1127 PM CDT MON JUL 02 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION...R.

1110 PM    WAUSA                     NE   .88 INCH HAIL
07/02/01   KNOX                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 2, 11:03 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1209 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION...:.

1130 PM    BLOOMFIELD                NE   .88 INCH HAIL
07/02/01   KNOX                           REPORTED BY FIRE AND
                                          RESCUE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Antelope

When
July 3, 12:46 AM CST
Where
Antelope County, Neligh
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.133, -98.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256638.